The canonical partial metric and the uniform convexity on normed spaces

Sandra Oltra, Salvador Romaguera, E. A. Sánchez-Pérez


In this paper we introduce the notion of canonical partial metric associated to a norm to study geometric properties of normed spaces. In particular, we characterize strict convexity and uniform convexity of normed spaces in terms of the canonical partial metric defined by its norm.

We prove that these geometric properties can be considered, in this sense, as topological properties that appear when we compare the natural metric topology of the space with the non translation invariant topology induced by the canonical partial metric in the normed space.


Partial metric; Convexity; Normed spaces

Full Text:



B. Beauzamy, Introduction to Banach Spaces and their Geometry, North Holland Math. Studies, Amsterdam (1985).

Á. Császár, Fondements de la Topologie Générale, Budapest-Paris (1960).

P. Fletcher and W. F. Lindgren, Quasi-uniform Spaces, Marcel Dekker, New York (1982).

H. P. A. Künzi, Nonsymmetric topology, in: Proc. Szekszárd Conference, Bolyai Soc. Math. Studies 4 1993 Hungary (Budapest 1995), 303-338.

J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces II, Springer, Berlin (1996).

S. G. Matthews, Partial metric topology, in: Proc. 8th Summer Conference on General Topology and Applications. Ann. New York Acad. Sci. 728 (1994), 183-197.

S. J. O'Neill, Partial metrics, valuations and domain theory, in: Proc. 11th Summer Conference on General Topology and Applications. Ann. New York Acad. Sci. 806 (1996), 304-315.

S. Oltra, S. Romaguera and E. A. Sánchez-Pérez, Bicompleting weightable quasi-metric spaces and partial metric spaces, Rend. Circ. Mat. Palermo. Serie II, T.LI (2002), 151-162.

S. Oltra and E. A. Sánchez-Pérez, Order properties and p-metrics on Köthe function spaces, Houston J. Math., to appear.

W. Rudin, Functional Analysis, McGraw-Hill, New York (1973).

P. Wojtaszczyk, Banach Spaces for Analysts, Cambridge University Press, Cambridge (1991).

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM


Cited-By (articles included in Crossref)

This journal is a Crossref Cited-by Linking member. This list shows the references that citing the article automatically, if there are. For more information about the system please visit Crossref site

1. Some new common fixed point results through generalized altering distances on partial metric spaces
Abd Ghafur Bin Ahmad, Zaid Mohammed Fadail, Hemant Kumar Nashine, Zoran Kadelburg, Stojan Radenović
Fixed Point Theory and Applications  vol: 2012  issue: 1  year: 2012  
doi: 10.1186/1687-1812-2012-120

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147